Olanzapine-induced neutropenia

Kirti Malhotra, Priscilla Vu, Danielle H. Wang, Hank Lai, Lawrence R. Faziola

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Olanzapine-induced neutropenia is a rare adverse effect that is currently poorly described in literature. Although neutropenia is a known adverse effect of clozapine, it has been associated with the use of other antipsychotic medications like olanzapine. This case report describes and reviews a case of olanzapine-induced neutropenia in a schizophrenic patient. Although the mechanism of antipsychotic-induced neutropenia is still debated, this report attempts to discuss current theories as well as supply evidence in literature of this rare but potentially dangerous adverse effect.

Original languageEnglish (US)
Pages (from-to)18-20
Number of pages3
JournalMental Illness
Volume7
Issue number1
DOIs
StatePublished - Jan 1 2015
Externally publishedYes

Keywords

  • Adverse effects
  • Antipsychotic
  • Granulocytopenia
  • Neutropenia
  • Olanzapine

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Olanzapine-induced neutropenia'. Together they form a unique fingerprint.

  • Cite this

    Malhotra, K., Vu, P., Wang, D. H., Lai, H., & Faziola, L. R. (2015). Olanzapine-induced neutropenia. Mental Illness, 7(1), 18-20. https://doi.org/10.4081/mi.2015.5871